Levaquin (Levofloxacin) Lawsuits
Levaquin (generic: levofloxacin) belongs to a class of antibiotics known as fluroquinolone. Levaquin and other fluroquinolone antimicrobial drugs have been linked to an increased risk of tendonitis and tendon ruptures among users.
In fact, in July 2008, the U.S. Food and Drug Administration (FDA) required the manufactures of these drugs to include a black box warning on the labeling to alert consumers of the dangerous side effects associated with the drugs. Manufacturers were also required to develop literature about the potential dangers for patients to review before use.
Requiring a black box warning is the most aggressive action the FDA will take against dangerous drugs before issuing a recall of the product. Keep in mind, Levaquin has not been recalled; however, patients should familiarize themselves with the potential Levaquin side effects associated with the drug before use.
Legal Help From A Levaquin Attorney
If you or a loved one has suffered from a Levaquin side effect such as a tendon rupture, contact Chaffin Luhana LLP immediately for a free, confidential case evaluation. Our firm was founded with a commitment to helping injured consumers across the nation. We have extensive experience handling cases involving dangerous drugs and are fully prepared to investigate injury claims involving Levaquin injuries.
In fact, Eric Chaffin, founding partner of Chaffin Luhana LLP, is on the Discovery Committee in the New Jersey Mass Tort Program involving Levaquin. We know the injuries caused by Levaquin and serve as tireless advocates for injured consumers and their families.
Levaquin Tendon Damage
To date, the FDA has confirmed 262 reported cases of Levaquin tendon rupture, 259 cases of tendinitis and 274 cases of other tendon injuries, all of which have been linked to fluroquinolone drugs. Levaquin uses accounts for more than 60 percent of the cases of tendon rupture while Cipro accounts for 23 percent.
Symptoms Of Tendon Rupture
Most people who have reported to have experienced tendon rupture as a result of Levaquin use have reported that the injury occurred in the Achilles tendon; however, Levaquin may also cause ruptures in the rotator cuff (shoulder), the biceps, the hands, or the thumb. If you or someone you love is using Levaquin, it is important to seek medical attention immediately should you experience any of the following symptoms:
- Sudden, excruciating pain at the injury site
- Unexplained bruising and swelling
- Difficulty walking, inability to bear weight
- A snap or popping feeling in the tendon area
- Inability to use the affected arm, leg, or hand
Of course the symptoms will vary depending on the affected area. If you begin to experience any discomfort, you should not wait. Contact your doctor for an exam to prevent further complications and injury from Levaquin use. If an injury is confirmed, the next step is to consult with an experienced Levaquin attorney who can determine whether you have a legitimate claim.
For more information about injuries related to Levaquin use, or to speak with our experience Levaquin lawyers regarding a potential Levaquin lawsuit, please contact Chaffin Luhana LLP today toll-free at (888) 480-1123, or via email.